URGENT: Muscle twitching in feet, lower legs

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by dannybex, Apr 2, 2008.

  1. dannybex

    dannybex Member

    I've had this before off and on through the years, but now it's driving me absolutely crazy and not sure I can take it much longer. I'm constantly rubbing my feet, grabbing them, it's SO HARD to sit still.

    I'm talking about muscle twitching, NOT jerking, not RLS -- but tiny muscle twitches in my lower legs and esp my feet. Like an electrical storm. Sometimes my toes get a little tingly too.

    I've tried quite a few different types of calcium / and/or magnesium -- had b12 shots, but it just will not go away.

    I know it can be related to poor adrenal function (low sodium), which I know I have, and also low vitamin D, which I have as well, but STILL, IS THERE ANYONE OUT THERE THAT HAD THIS, and it WENT AWAY?

    And if so, specifically, what helped?

    THANK YOU SO MUCH IN ADVANCE!

    Dan

    p.s. I don't have lyme, and I'm taking clonazepam...(but am just starting to taper it using valium...but the twitching has been going on for 2+ months!)
  2. dannybex

    dannybex Member

    I would seriously look into your low "d" levels...that might be contributing to your twitching...I don't know...but that's one of the things I'm trying to address too.

    STRESS definitely plays a factor, but it's a catch-22! If my stress levels are lower -- at night... no twitching. But during the day...just standing up and walking...or even sitting here at the computer...TWITCH, TWITCH, TWITCH!

    Oh...so frustrating.

    d.
  3. mujuer

    mujuer New Member

    have they tested you for Parkinsons or any other movement disorders? There are so many of them. There are now Movement Specialist to see. I believe they are Neurologist. P
  4. dannybex

    dannybex Member

    ...for MS, etc.. -- it's not that, thankfully.

    This muscle twitching is very common in CFS, and am beginning to think it may be due to low adrenal function?

    If the adrenals are worn out, then they can't control electrolyte levels (the mineral balance). I've been told that my adrenals are exhausted before...I had a hair mineral analysis in 2002 that showed my sodium was reeeeeally low, while my potassium levels were really high -- a classic sign of low adrenals.

    So...am trying to increase salty foods like olives, and also try some adrenal tonics, like ashwagandha. We'll see.

    IN THE MEANTIME, I'D LOVE TO HEAR SOME MORE IDEAS / TIPS...

    Thank you all!

    Dan
  5. woofmom

    woofmom New Member

    Do you remember what Rich posted to me about baking soda? I reposted this on wrthster's Neurotoxin thread. I'll bump it for you. I find it interesting that you have high levels of potassium. Perhaps baking soda did more for me than just kill yeast.
  6. dannybex

    dannybex Member

    I'll look for it...

    I have found that the baking soda -- I take it once a day -- does help clear the white coating from my tongue (which is supposed to reflect the toxin or fungal issues in the gut.)

    THANKS!!!

    d.
  7. dannybex

    dannybex Member

    I'm confused. I found the neurotoxin thread, but couldn't find anything about baking soda (or anything) lowering high potassium. ????

    I think I remember Rich posting something about low adrenal function and glutathione...(glutathione helps?)...but don't know where the thread is..

    Anyway...did I misunderstand what you were saying?

    THANKS

    d.
  8. woofmom

    woofmom New Member

    It stated that when doctors administer bicarbonate intravenously they have to monitor electrolyte levels (particularily potassium). I find it interesting that you had high levels of potassium when you were tested in 2002. And, apparently we are supposed to manufacture bicarbonate. I kinda' think high levels of potassium indicate that we have low levels of bicarbonate as in they aren't balanced. It seems we are unable to manufacture and/or utilize a number of nutrients the body needs to function. And that bicarbonate may be another thing we need to supplement. And if we can't manufacture bicarbonate, this probably contributes to yeast overgrowth because bicarbonate may be the body's natural fungicide. Or at least one of the body's natural fungicides.
  9. dannybex

    dannybex Member

    Hi Woofmom,

    I just googled "Bicarbonate" and "lowers potassium" and found a lot of information that confirms what you said. Caution is required of course, but yeah, that might be a good temporary or occasional thing to do...?

    Here's just one quote:

    "Sodium bicarbonate also lowers potassium levels by moving K ions into cells, but can result in alkalaemia so should be used with care. Fluid therapy and glucose administration is often all that is required to lower serum potassium levels."

    thank you!!!!!

    d.

    Of course I'm going to try another mag or calcium supplement too, but think I'll wait a week or so...because they seemed to make the twitching worse.

    Also...if you type in "fasciculations" on Youtube, you'll find several videos of the kind of twitching I'm talking about. It's HELL. :)
  10. raven5000

    raven5000 New Member

    It ALWAYS comes after any kind of muscle spasm "attack" even the mild one's now. But also have them for no apparent reason all below my knees, and in my eye and arms and stomach and chest...blah blah blah lolll..(probably easier to say where NOT!)

    I wish I could find a doctor that will do those kinds of blood tests for vit d etc. I have no idea whether I have low or high levels of ANYTHING. Can't afford to buy any over the counter remedies as I am on "welfare", so if doc's don;t prescribe it, I can't take it.

  11. woofmom

    woofmom New Member

    How are your chromium levels=Glucose Tolerance Factor?
  12. IowaMorningGlory

    IowaMorningGlory New Member

    RLS comes in many forms. My legs do not jump, except if I am trying to relax and then it is only maybe once or twice, this is considered Periodic Leg Movement.

    I do take Mirapex however for my RLS symptoms. For years I have sat and rubbed my legs or sat in my chair and had to just keep bouncing my legs because when I stop my legs feel...well weird twitchy like there is little electrical shocks going through them. Its like they want to tense up, but don't. Not painful, but extremely annoying.

    My husband has full blown RLS, I swear if he did not take Requip he would probably beat me in my sleep and never know it! He can never sit and relax, and I mean never if he has not had his Requip at least a half hour before he sits down, and then it doesn't always work and he takes 4mg 4-5x's/day.
    He does take Potassium also and eats lots and lots of bananas.

    I am not sure if this is much help but I think it may be RLS/PLMD since both are very characteristic of FM.

    Take care and good luck.
    Iowamorningglory :)
  13. dannybex

    dannybex Member

    HI friends,

    Thanks for your comments.

    Woofmom...no, I haven't had my chromium levels checked. I was taking that, but stopped awhile back. Should get back on it. I think some of this MAY be a form of diabetes insipidus, which Rich talks about occasionally.

    Re Vitamin D tests: The test to ask for is the 25-d test. It should be above 35 I believe...at least anywhere from 30-40 is considered a good 'normal' range. The vitamin D council site has the most current info.

    I'm on medicaid too, so I know they'll pay for the "d" test, and I strongly recommend getting it tested.

    IowaMorningGlory: Re RLS: As I mentioned briefly in my first post -- this is totally different from RLS -- this is individual muscle twitching...also called fasciculations...

    But RLS is strongly connected with LOW IRON levels. You might consider asking your doc for a ferritin test or other iron/hemoglobin/hemocrit lab tests to see if you're low-ish in iron stores.

    There are several clinical studies that link RLS with low iron.

    A couple other suggestions for RLS are vitamin e and also CoQ10. My RLS from several years ago went away in 3 days after taking those supps...



    THANKS TO ALL...

    d.
    [This Message was Edited on 04/03/2008]